Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 2016, 10:47 AM CDT for Benton County, Morgan County, Missouri. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 10:47 AM CDT (15:47 UTC)
- Expired
- Apr 26, 2016, 11:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 10:52 AM CDT | TSTM WND GST 60 | 8 W Syracuse, MO | SEVERE THUNDERSTORM WIND GUSTS OBSERVED BY A MORGAN COUNTY SHERIFFS DEPUTY ALONG HIGHWAY 50. |
| Apr 26, 10:58 AM CDT | HAIL 0.75 | Cole Camp, MO | |
| Apr 26, 11:12 AM CDT | TSTM WND DMG | Syracuse, MO | POWERLINES DOWN ALONG HIGHWAY 50. |
| Apr 26, 11:13 AM CDT | TSTM WND DMG | 7 N Versailles, MO | SEVERAL LARGE TREES DOWN. |
| Apr 26, 11:13 AM CDT | TSTM WND DMG | Versailles, MO | SEVERAL LARGE TREES DOWN. |
| Apr 26, 11:23 AM CDT | HAIL 0.88 | Stover, MO | RELAYED FROM SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:23 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
538
WUUS53 KSGF 261547
SVRSGF
MOC015-141-261630-
/O.NEW.KSGF.SV.W.0025.160426T1547Z-160426T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1047 AM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 1130 AM CDT
* AT 1047 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OTTERVILLE TO LINCOLN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VERSAILLES... WARSAW...
LINCOLN... COLE CAMP...
STOVER... SYRACUSE...
IONIA... EDMONSON...
MORA... LAKEVIEW HEIGHTS...
FLORENCE... CROCKERVILLE...
ZORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3868 9284 3860 9284 3849 9271 3835 9286
3818 9336 3851 9336 3851 9330 3854 9329
3853 9307 3855 9306 3867 9306 3869 9301
TIME...MOT...LOC 1547Z 289DEG 25KT 3865 9295 3839 9330
HAIL...1.00IN
WIND...60MPH
$$
BOXELL2 follow-up statements
576
WWUS53 KSGF 261557
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 AM CDT TUE APR 26 2016
MOC015-141-261630-
/O.CON.KSGF.SV.W.0025.000000T0000Z-160426T1630Z/
MORGAN MO-BENTON MO-
1057 AM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN MORGAN AND NORTHEASTERN BENTON COUNTIES...
AT 1055 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF OTTERVILLE TO NEAR LINCOLN...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT. 60 MPH WINDS AND QUARTER SIZE HAIL HAVE
BEEN REPORTED IN SEVERAL LOCATIONS ALONG HIGHWAY 50 BETWEEN
SMITHTON AND SYRACUSE IN NORTHERN MORGAN COUNTY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERSAILLES... WARSAW...
LINCOLN... COLE CAMP...
STOVER... SYRACUSE...
IONIA... EDMONSON...
MORA... LAKEVIEW HEIGHTS...
FLORENCE... CROCKERVILLE...
ZORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3868 9284 3860 9284 3849 9271 3835 9286
3818 9336 3851 9336 3851 9330 3854 9329
3853 9307 3855 9306 3867 9306 3869 9301
TIME...MOT...LOC 1555Z 288DEG 23KT 3864 9291 3838 9326
HAIL...1.00IN
WIND...60MPH
$$
BOXELL459
WWUS53 KSGF 261622
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 AM CDT TUE APR 26 2016
MOC015-141-261630-
/O.CON.KSGF.SV.W.0025.000000T0000Z-160426T1630Z/
MORGAN MO-BENTON MO-
1122 AM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHERN MORGAN AND EAST CENTRAL BENTON COUNTIES...
AT 1121 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLARKSBURG TO 8 MILES SOUTH OF STOVER...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. LARGE TREES HAVE BEEN REPORTED
DOWN NORTH OF VERSAILLES WITHIN THE LAST 5 MINUTES.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
VERSAILLES... STOVER...
LAKEVIEW HEIGHTS... ZORA...
CROCKERVILLE... EDMONSON...
AN ADDITIONAL SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR AREAS TO
THE SOUTH AND EAST OF THIS WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3860 9284 3849 9271 3835 9286 3818 9336
3838 9323
TIME...MOT...LOC 1621Z 289DEG 25KT 3858 9270 3832 9305
HAIL...1.00IN
WIND...60MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:51 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 26, 6:51 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Springfield MO 651 AM CDT TUE APR 26 2016 .SYNOPSIS... Issued at 251 AM CDT Tue Apr 26 2016 Convection starting to develop along a west east boundary across northeast KS and west central MO near the I-70 corridor. Pretty decent elevated mixed layer was located along and south of the boundary and developing convection including our forecast area. Surface low was located over the high plains with dryline from western Kansas into the panhandle of OK and TX. South-southwest low level jet and mid level diffluent flow was aiding in the developing convection. This is going to be a busy weather day/night for our CWA and neighboring CWA's to the west and will be the main focus with this forecast package. && .SHORT TERM...(Today and tonight) Issued at 251 AM CDT Tue Apr 26 2016 Early morning convection will continue to increase north of the CWA prior to sunrise nearer to the surface boundary. This activity will gradually shift east today over mostly northern and central MO, possibly affecting our central MO counties later today. Further south within the EML, instability will increase significantly with CAPES in excess of 3000 j/kg developing. Have my doubts as to whether we will freely convect given the strength of the thermal cap in place without a trigger, but will keep in low end pops just in case. Best chance will be over central MO where some outflow or ongoing convection may move into the area. Dryline out west is likely to get active by midday as upper level jet impinges on the central/southern plains and weakens the EML. By late in the afternoon, the shear starts to become fairly strong to our west and the combination with the strong instability supports the moderate risk of severe storms from southern Nebraska into central Kansas and Oklahoma. The best chances for supercells moving into our area will be this evening and over our western CWA, before they start to congeal into more of line segments. The primary severe risk after that occurs will be damaging wind, although we could still see tornadoes develop out of these line segments through the rest of the evening and overnight hours. .LONG TERM...(Wednesday through Monday) Issued at 251 AM CDT Tue Apr 26 2016 Wednesday looks like a messy forecast. There will probably be ongoing convection at 12z Wed to start the morning, but models are clearing this out by late morning. With the front still to the west, can enough instability develop in the wake of the first complex for convection to refire in the afternoon. Best bet will be over our eastern CWA, where the higher surface dewpoints will hang around the longest. Current day 2 outlook shows this with slight risk over the eastern half of our CWA. Would expect this activity to clear our eastern CWA by mid to late evening. There should be a brief break from the convective potential on Thursday, before the active pattern brings in the next system on Friday into the weekend. This has the potential to be a wet weekend with closed upper level low sitting over the central U.S. for quite awhile. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 651 AM CDT Tue Apr 26 2016 Rather low confidence in overall forecast, especially with respect to the details. Short term models want to lift MVFR ceilings from eastern Oklahoma and Arkansas northward into the taf sites. This has been a trend for the last several runs and latest satellite imagery also showing this trend, so expect a period of MVFR ceilings this morning. Otherwise expect VFR flight conditions through the remainder of the taf period with MVFR/IFR possible in convection later today and tonight. In terms of convection an area of thunderstorms over northeast Kansas is expected to drop southeast into central Missouri by mid-day. Expect this activity to remain north of the taf sites though, but did include some VCTS this afternoon. Otherwise, better chances will come this evening as convection across Kansas and Oklahoma pushes eastward. Timing still a little uncertain but will most likely affect KJLN during the early to mid evening and KSGF and KBBG late evening to midnight or shortly there after. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Raberding
Hazardous weather outlook, Apr 26, 8:35 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 835 AM CDT TUE APR 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 835 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A CLUSTER OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST FROM THE KANSAS CITY AREA LATER THIS MORNING...AND PUSH SOUTHEAST ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA FROM MID MORNING INTO THIS AFTERNOON. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THIS COMPLEX OF THUNDERSTORMS. ADDITIONAL SEVERE WEATHER ACTIVITY WILL DEVELOP THIS AFTERNOON OUT IN THE PLAINS. THIS ACTIVITY WILL EVENTUALLY SHIFT EASTWARD INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI THIS EVENING. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE AS THESE THUNDERSTORMS MOVE IN FROM THE WEST. THE STORMS WILL GRADUALLY FORM INTO LINE SEGMENTS TONIGHT WHEN THE MAIN RISK WILL BECOME DAMAGING THUNDERSTORM WIND GUSTS. A TORNADO CAN NOT BE RULED OUT WITH THIS ACTIVITY...BUT THE MAIN TORNADIC RISK WILL BE ALONG AND WEST OF THE INTERSTATE 49 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING OVER THE EASTERN OZARKS WHERE SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE. IF ENOUGH INSTABILITY CAN REDEVELOP DURING THE AFTERNOON...ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE EAST OF HIGHWAY 65 WEDNESDAY AFTERNOON AS A SURFACE FRONT PUSHES THROUGH. ADDITIONAL THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT THROUGH SATURDAY NIGHT. THERE MAY BE THE POTENTIAL FOR ADDITIONAL STRONG STORMS SATURDAY AFTERNOON AND EVENING ACROSS THE AREA. THERE MAY BE A LIMITED FLOODING THREAT WITH 1 TO 3 INCHES OF RAINFALL POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING AND AFTERNOON ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA...AND ACROSS THE ENTIRE AREA LATER THIS EVENING INTO TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Apr 26, 10:26 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 AM CDT TUE APR 26 2016
MOZ055-056-261615-
BENTON MO-MORGAN MO-
1026 AM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND BENTON COUNTIES UNTIL
1115 AM CDT...
AT 1025 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF PILOT
GROVE TO NEAR CALHOUN...AND MOVING SOUTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
LAKE OF THE OZARKS... VERSAILLES...
WARSAW... LINCOLN...
COLE CAMP... STOVER...
LAURIE... SUNRISE BEACH...
BARNETT... SYRACUSE...
GRAVOIS MILLS... IONIA...
FRISTOE... PALO PINTO...
RACKET... ROCKY MOUNT...
HASTAIN... FLORENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TRUMAN LAKE AND LAKE OF THE OZARKS...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR
WEST CENTRAL MISSOURI.
LAT...LON 3868 9284 3860 9284 3843 9263 3835 9263
3835 9269 3822 9270 3822 9276 3819 9277
3820 9296 3821 9293 3823 9296 3819 9301
3822 9299 3827 9307 3806 9307 3807 9350
3808 9350 3851 9351 3853 9307 3869 9306
TIME...MOT...LOC 1525Z 305DEG 40KT 3893 9303 3844 9353
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:26 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 49 min |
| Apr 26, 11:14 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 46 min |
| Apr 26, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 41 min |
| Apr 26, 4:16 PM CDT | Special Weather Statement | SGF | Texas | 44 min |
| Apr 26, 4:23 PM CDT | Special Weather Statement | SGF | Greene | 37 min |
| Apr 26, 4:41 PM CDT | Special Weather Statement | SGF | Texas | 34 min |
| Apr 26, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 46 min |
| Apr 26, 5:09 PM CDT | Special Weather Statement | SGF | Webster | 51 min |
| Apr 26, 5:29 PM CDT | Special Weather Statement | SGF | Wright | 46 min |
| Apr 26, 5:48 PM CDT | Special Weather Statement | SGF | Douglas | 42 min |
| Apr 26, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.